Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV rhintis?
May 7, 2007

Dear Dr. Fascino,

I know this may come off as a bit paranoid, but I'm truly confused about my situation and am inclined to think the worst. For the past two years I've had ongoing problem with post nasal drip and rhinitis. It's so bad that I can't even sleep well most nights. Although I've had some problems with this since I was a child, lately it seems to have gotten worse. I was tested and re-tested for allergies but I've continually tested negative. My doctor says that I have chronic rhinitis, and this worries me since I've read about a specific symptom of HIV called "HIV rhinitis". Although my last HIV test, about a year ago, was negative and my partner has recently tested negative, and I've had no other health problems, I'm worried this rhinitis could be a warning sign of HIV. So, I'm wondering if there could be any other causes of chronic rhinitis other than allergies or HIV?

Response from Dr. Frascino

Hello,

Your last HIV test a year ago was negative. Your partner recently tested negative. And you're worried your runny nose is HIV related???? Dude, you may think your drippy nose is HIV, but it's snot! (Clever play on words, indeed!)

There are many causes of chronic rhinitis aside from the two you have ruled out (allergies and HIV). The most common is vasomotor rhinitis (also called non-allergic rhinitis). See an ENT physician if your runny nose and postnasal drip is bothering you. There are a variety of treatments that can help.

Remember: HIV is not your problem, OK?

Dr. Bob



Previous
Please Please answer
Next
thanx

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement